| Catalog Number |
MFR180830 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during a stent-assisted coil embolization procedure targeting an unruptured basilar tip aneurysm using a pulse rider aneurysm neck reconstruction device (anrd), the prowler select plus microcatheter was inserted into a 6f direct access catheter and the pulserider anrd was implanted via the prowler select plus microcatheter.An excelsior® sl-10® microcatheter (stryker) was inserted into the 6f direct access catheter and approached the target aneurysm via trans cell.After two 10mm x 34cm micrus frame 18 coils (mfr181034) were implanted, the complaint coil, an 8mm x 30cm micrusframe 18 (mfr180830 / 31168415) was used as the third coil.It was inserted into the microcatheter to about 20cm ¿ 30cm when resistance was felt.The physician pulled the 8mm x 30cm micrusframe 18 slowly, and the coil became detached and remained in the hub of the microcatheter.The remainder of the coil was retrieved by hand.It was replaced with another 8mm x 30cm micrusframe 18 (mfr180830) from a different lot number.Subsequently six (6) cerenovus coils and seven (7) competitor coils were implanted.A total of 16 coils were implanted and the procedure was successfully completed there was no negative impact to the patient.On 16-apr-2024, additional information was received.The information confirmed that the coil did prematurely detach at the detachment zone on the device positioning unit.The coil did not become separated into two or more pieces.There was no evidence of reduced / restricted blood flow in the parent vessel.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31168415) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 30-may-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 8mm x 30cm micrusframe 18 was received contained in the decontamination pouch.Visual inspection was performed.The core wire was observed kinked and protruding from the introducer.The resistance heating (rh) coil was inspected under the microscope, and it was noted that as reported in the event description, the coil was already detached.The rh coil had not been softened, an indication that the rh coil had not been heated and the detachment process had not been initiated.An indication that the coil was mechanically detached from the device.The issue documented in the complaint regarding resistance during insertion could not be evaluated through functional testing due to the kinked and protruding condition of the core wire prevent the ability to move the coil through the introducer.According to risk documentation friction and difficulty to advance are potential issues that can occur during microcoil insertion due to continuous saline flush not being established, which can result in excessive force been applied to the device leading the mechanical separation of the coil and core wire kinking.Based on this the customer complaint was able to be confirmed.There is no indication that the issue reported is a result of a defect inherently related to the device.The issue reported that the coil became detached was confirmed during the inspection.There is evidence that the coil became mechanically detached from the unit suggesting that the device was subjected to excessive manipulation, where pulling force was applied resulting in the conditions mentioned above.There is no indication that the issue reported in the complaint resulted from a defect inherently related to the device.A manufacturing record evaluation was performed for the finished device 31168415 number, and no non-conformance's related to the malfunction were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rotating hemostasis valve (rhv) main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.